Taking too much glucomannan may cause digestive symptoms, such as gas, stomach pain, and diarrhea. However, because there is very little information available about overdosing on glucomannan, it is possible that there are dangerous (but unknown) effects that can occur from a glucomannan overdose. If a glucomannan overdose occurs, treatment will most likely involve supportive care (treating the symptoms that occur as a result of the overdose).
An Overview of Glucomannan OverdoseGlucomannan is a non-prescription herbal supplement often used as a weight loss aid, as well as a treatment for constipation, high cholesterol, and type 2 diabetes. The effects of a glucomannan overdose will vary depending on the glucomannan dosage, as well as other factors.
If you happen to overdose on glucomannan, seek immediate medical attention.
Symptoms of a Glucomannan OverdoseGlucomannan is a natural vegetable fiber. Like any other fiber, taking too much glucomannan is likely to cause digestive symptoms, such as:
- Abdominal pain (stomach pain)
While these glucomannan overdose symptoms may be uncomfortable, they are unlikely to be dangerous. However, because there is very little information available about overdosing on glucomannan, it is possible that there are dangerous (but unknown) effects that can occur from a glucomannan overdose.
Treatment for a Glucomannan OverdoseIt is not known how best to treat a glucomannan overdose. Therefore, treatment (if necessary) will consist of supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose causes dehydration due to severe diarrhea, than supportive treatment would include fluids and electrolytes to treat the dehydration.
It is important that you seek medical attention immediately if you believe that you may have overdosed on glucomannan.